Alert archive / Alabama / Areal Flood Advisories in 2012

Areal Flood Advisory 21, NWS Mobile, AL

June 8, 2012Mobile County, Alabama

NWS Mobile, AL issued this areal flood advisory at Jun 8, 2012, 11:51 PM CDT for Mobile County, Alabama. It was in force for 114 min.

The area

The outline as issued.

The facts

Issued
Jun 8, 2012, 11:51 PM CDT (04:51 UTC)
Expired
Jun 9, 2012, 1:45 AM CDT
In force
114 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WGUS84 KMOB 090451
FLSMOB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
1151 PM CDT FRI JUN 8 2012

ALC097-090645-
/O.NEW.KMOB.FA.Y.0021.120609T0451Z-120609T0645Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE AL-
1151 PM CDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 145 AM CDT

* AT 1145 PM CDT...AN AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING   
  IN FROM THE SOUTHEAST ACROSS SOUTHERN MOBILE COUNTY. THIS          
  ACTIVITY WILL PRODUCE RAIN TOTALS OF 1 TO 3 INCHES THROUGH 145 AM. 
  SOME OF THIS RAINFALL WILL OCCUR OVER AREAS THAT SAW HEAVY         
  RAINFALL EARLIER THIS AFTERNOON AND EVENING...PARTICULARLY NORTH   
  OF INTERSTATE 10 AND WEST OF TILLMANS CORNER. THIS WILL RESULT     
  IN MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS AND PONDING 
  OF WATER ON ROADWAYS.

* LOCATIONS IMPACTED INCLUDE...
  CODEN...              TILLMANS CORNER...    THEODORE...
  I10 AND I65...        GRAND BAY...          BELLE FONTAINE...
  BAYOU LA BATRE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RAINFALL RUNOFF WILL CAUSE PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3035 8819 3037 8824 3035 8827 3037 8826
      3038 8829 3036 8832 3039 8833 3038 8839
      3065 8841 3064 8805 3060 8805 3057 8808
      3053 8807 3051 8809 3037 8810 3034 8811

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 8, 11:45 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 8, 11:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CDT FRI JUN 8 2012

.AVIATION...[06Z ISSUANCE]...MOSTLY MVFR CONDITIONS THROUGH 14Z AND
WILL PROBABLY CONTINUE THROUGH 06Z SUN IN AND AROUND NUMEROUS
SHOWERS AND THUNDERSTORMS. RAINFALL COULD BE HEAVY AT TIMES.
CEILINGS WILL RANGE FROM 1K THROUGH 1.5K FT THROUGH 14Z AND 1K TO
2.5K FT THROUGH 02Z SUN LOWERING TO 1K TO 1.5K FT AFTER SUNSET.
WINDS WILL BE EAST TO SOUTHEAST AT 8 TO 12 KTS THROUGH 14Z WITH
GUSTS TO AROUND 20 KTS IN HEAVY SHOWERS AND ISOLATED THUNDERSTORMS.
WINDS WILL INCREASE TO 15 TO 20 KNOTS DURING THE DAY ON SAT BECOMING
MOSTLY SOUTH BY MID TO LATE AFTERNOON ON SAT. 32/EE

&&

.BEACH AND MARINE UPDATE...WENT AHEAD AND EXTENDED THE HIGH RISK OF
RIP CURRENTS THROUGH EARLY SAT EVENING. THE HIGH RISK OF RIP
CURRENTS COULD CONTINUE THROUGH SUN. OVER THE MARINE AREA E TO
SE WINDS AT 15 TO 20 KNOTS WILL SHIFT MOSTLY SOUTH INCREASING TO 20
TO 25 KNOTS LATE SAT THROUGH SUN. SMALL CRAFT ADVISORIES WILL LIKELY
BE REQUIRED OVER THE WEEKEND. 32/EE

&&

.PREVIOUS DISCUSSION...

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...SFC FRONT THAT IS JUST
OFFSHORE TODAY WILL MOVE SLOWLY ONSHORE OVER THE WEEKEND AS AN UPPER
SYSTEM OFF THE UPPER TEXAS COAST TODAY DRIFTS EAST TOWARD THE FCST
AREA. DIFFLUENT FLOW ALOFT COMBINING WITH THE LOLVL BOUNDARY AND THE
VERY MOST MOIST AIRMASS WITH PW'S NEAR 2 INCHES...WILL ALLOW FOR
SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH MONDAY. ALTHOUGH THE
FORCING WILL BE A LITTLE STRONGER THAN NORMAL FOR THIS TIME OF THE
YEAR...THE CONVECTIVE PATTERN WILL STILL BE HEAVILY DIURNAL WITH THE
SHOWERS AND STORMS MOST NUMEROUS EACH DAY DURING THE LATE AFTERNOON
AND EARLY EVENING. WITH THE HIGH PW'S EXPECT RAINFALL TOTALS OVER THE
PERIOD FROM TONIGHT THROUGH SUNDAY NIGHT TO BE IN THE 2 TO 4 INCH
RANGE OVER MOST OF THE AREA...MAYBE 5 TO 5 INCHES ALONG THE IMMEDIATE
COASTAL ZONES. SOME LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE
HOWEVER. STILL POSSIBLE THAT WE MAY ISSUE A FLASH FLOOD WATCH FOR
LATER ON THIS WEEKEND...BUT FOR NOW IT STILL APPEARS THAT THE MORE
WIDESPREAD AND HEAVIEST RAINFALL WILL REMAIN JUST OFFSHORE. WE WILL
CONTINUE TO HAVE TO MONITOR THIS. TEMPERATURES EXPECTED TO CONTINUE
TO BE NEAR NORMAL OVER THE SHORT TERM PERIOD...WITH HIGHS IN THE
UPPER 80S TO AROUND 90 AND LOWS IN THE MID/UPPER 60S INLAND AND
LOW/MID 70S COASTAL. 12/DS

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...NO CHANGES MADE TO LONG TERM
FCST THIS AFTERNOON. AN UNSETTLED WEATHER PATTERN WILL CONTINUE AS
ANOTHER COLD FRONT APPROACHES THE REGION MONDAY AND TUESDAY...MOVES
SLOWLY ACROSS THE AREA WEDNESDAY...THEN FINALLY SOUTH OF THE AREA
THURSDAY AND FRIDAY. MAINTAINED PREVIOUSLY ADVERTISED RAIN CHANCES
THROUGH LONG TERM PERIOD...WITH CHANCE TO GOOD CHANCE POPS EACH
DAY.

&&

.AVIATION (08/18Z AND 09/00Z ISSUANCES)...MVFR CONDITIONS WILL
CONTINUE THROUGH THE PERIOD. PERIOD OF IFR CONDITIONS ARE POSSIBLE
IN AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS THROUGH LATE
EVENING. SHOWERS AND THUNDERSTORMS WILL REDEVELOP SATURDAY MORNING
AND CONTINUE THROUGH THE DAY. 13/JC

&&

.MARINE...A MODERATE EASTERLY TO SOUTHEASTERLY FLOW WILL CONTINUE
OVER THE MARINE AREA TONIGHT AHEAD OF DEEPENING SURFACE LOW PRESSURE
ACROSS THE WESTERN GULF OF MEXICO. WINDS WILL INCREASE AND TURN MORE
SOUTHERLY THIS WEEKEND AS THE GRADIENT INCREASES BETWEEN THE
ADVANCING LOW PRESSURE SYSTEM AND SURFACE HIGH PRESSURE OVER THE
WESTERN ATLANTIC. WINDS AND BUILDING SEAS MAY NECESSITATE THE
ISSUANCE OF A SMALL CRAFT ADVISORY THIS WEEKEND. WINDS AND SEAS
SHOULD GRADUALLY DECREASE BY EARLY NEXT WEEK AS SURFACE HIGH PRESSURE
BUILDS INTO THE NORTHERN GULF. 13/JC

&&

.FIRE WEATHER...AN UPPER LEVEL STORM SYSTEM MOVING SLOWLY EASTWARD
ACROSS LOUISIANA COMBINES WITH A SLOW NORTHWARD MOVING SURFACE
TROUGH OF LOW PRESSURE AND MOISTURE FOR MODERATE TO HIGH COVERAGES
OF THUNDERSTORMS IN THE NEAR TERM. MAIN THREATS THE NEXT COUPLE DAYS
FOR AGENCIES CONDUCTING ANY CONTROL BURN ACTIVITIES WILL BE FREQUENT
LIGHTNING ACTIVITY LEVELS IN STORMS. DAILY DISPERSION THE NEXT
COUPLE DAYS GENERALLY GOOD. PATCHY OVERNIGHT FOG POSSIBLE IN AREAS
THAT RECEIVED RAINFALL THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  84  73  86 /  50  80  60  80
PENSACOLA   72  84  75  85 /  50  80  60  80
DESTIN      73  82  74  85 /  50  80  60  70
EVERGREEN   67  83  68  88 /  30  70  60  70
WAYNESBORO  67  83  70  87 /  30  80  60  80
CAMDEN      65  82  68  87 /  20  70  60  80
CRESTVIEW   69  83  70  88 /  40  80  60  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES:      LOWER BALDWIN...AND LOWER MOBILE.

FL...HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES:      COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA      ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 8, 2:00 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CDT FRI JUN 8 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
200 PM CDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION TODAY AND TONIGHT AHEAD OF AN UPPER LEVEL SYSTEM THAT WILL
BE MOVING ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THUNDERSTORMS
WILL BE MOST NUMEROUS ALONG A STATIONARY FRONTAL BOUNDARY ACROSS THE
COASTAL AREAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
DOWNPOURS OF RAIN...WHICH MAY LEAD TO LOCALIZED FLOODING OF URBAN AND
LOW LYING AREAS. THE STRONGER THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING STRONG WIND GUSTS...SMALL HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO SPREAD ACROSS THE AREA THROUGH THE WEEKEND AS THE
UPPER LEVEL SYSTEM MOVES EASTWARD TOWARD THE REGION. RAINFALL WILL BE
HEAVY AT TIMES...WHICH MAY RESULT IN LOCALIZED FLOODING OF URBAN AND
LOW LYING AREAS. A FEW STRONG STORMS WILL ALSO BE POSSIBLE...CAPABLE
OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED.

GMZ630-650-655-670-675-091130-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
200 PM CDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE DUE TO EAST WINDS OF 15 TO 20 KNOTS
ACROSS PORTIONS OF THE MARINE AREA.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL
WATERS TODAY AND TONIGHT. BRIEF STRONG WIND GUSTS...LOCALLY HIGHER
WAVES...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE MARINE
AREA THROUGH THE WEEKEND. A MODERATE TO STRONG SOUTHEAST TO SOUTH
WIND FLOW IS EXPECTED THIS WEEKEND...MAINLY WELL OFFSHORE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:56 PM CDTRip Current StatementMOB23 hr
Jun 9, 7:28 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 9, 8:31 AM CDTFlash Flood Warning EmergencyMOBMobile6 hr
Jun 9, 12:11 PM CDTSpecial Marine WarningMOB34 min
Jun 9, 12:15 PM CDTAreal Flood AdvisoryMOBBaldwin2 hr
Jun 9, 1:01 PM CDTSpecial Marine WarningMOB44 min
Jun 9, 1:16 PM CDTFlash Flood WarningMOBBaldwin4 hr
Jun 9, 2:15 PM CDTFlash Flood WarningMOBMobile4 hr
Jun 9, 3:09 PM CDTFlash Flood WatchMOB37 hr
Jun 9, 4:33 PM CDTAreal Flood AdvisoryMOBConecuh, Covington, Escambia117 min
Jun 9, 5:04 PM CDTAreal Flood WarningMOBBaldwin12 hr
Jun 9, 5:56 PM CDTAreal Flood WarningMOBMobile12 hr

Nearby

Areal Flood Advisories in Alabama, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.